Alert archive / Missouri / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 19, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jan 8, 2008, 4:26 AM CST for 5 counties in Missouri. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 8, 2008, 4:26 AM CST (10:26 UTC)
- Expired
- Jan 8, 2008, 5:15 AM CST
- In force
- 49 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
Counties Crawford County, MO, Franklin County, MO, Gasconade County, MO, Osage County, MO, Washington County, MO
The radar
The St Louis radar (KLSX), 99 km from the middle of the area, began a volume at 10:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 8, 4:30 AM CST | TSTM WND DMG | 9 E Rich Fountain, MO | LIMBS BLOCKING COUNTY ROAD 725. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 7, 1:52 PM CST | Tornado Watch | SPC | 146 days |
| Jan 7, 7:48 PM CST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 10.4 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 765 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 955 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 281 m²/s²
- 0-3 km storm-relative helicity
- 338 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 7.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 081026
SVRLSX
MOC055-071-073-151-221-081115-
/O.NEW.KLSX.SV.W.0019.080108T1026Z-080108T1115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
426 AM CST TUE JAN 8 2008
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN OSAGE COUNTY IN CENTRAL MISSOURI
CRAWFORD COUNTY IN EAST CENTRAL MISSOURI
WESTERN FRANKLIN COUNTY IN EAST CENTRAL MISSOURI
GASCONADE COUNTY IN EAST CENTRAL MISSOURI
EXTREME WESTERN WASHINGTON COUNTY IN EAST CENTRAL MISSOURI
* UNTIL 515 AM CST
* AT 421 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 4 MILES SOUTHWEST OF MOUNT
STERLING TO 23 MILES SOUTHWEST OF STEELVILLE...OR ALONG A LINE
EXTENDING FROM 10 MILES NORTHWEST OF OWENSVILLE TO 11 MILES SOUTH
OF ROLLA...AND MOVING NORTHEAST AT 65 MPH.
* LOCATIONS IMPACTED INCLUDE...
DRAKE...
STEELVILLE...
CHERRYVILLE...
ROSEBUD...
CUBA...
GERALD...
LEASBURG...
BOURBON...
ANTHONIES MILL...
SULLIVAN...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3777 9133 3778 9153 3779 9155 3815 9154
3815 9165 3816 9166 3828 9166 3828 9173
3860 9171 3860 9105 3774 9111 3771 9133
TIME...MOT...LOC 1026Z 233DEG 56KT 3847 9158 3784 9165
$$
BRITT2 follow-up statements
000
WWUS53 KLSX 081050
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
450 AM CST TUE JAN 8 2008
MOC055-071-221-081115-
/O.CON.KLSX.SV.W.0019.000000T0000Z-080108T1115Z/
WASHINGTON MO-CRAWFORD MO-FRANKLIN MO-
450 AM CST TUE JAN 8 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 AM CST
FOR WESTERN FRANKLIN...CRAWFORD AND EXTREME NORTHWESTERN WASHINGTON
COUNTIES...
AT 448 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM LYON TO DILLARD...OR ALONG A LINE
EXTENDING FROM 8 MILES SOUTH OF NEW HAVEN TO 14 MILES NORTHEAST OF
SALEM...MOVING EAST AT 50 MPH.
LOCATIONS NEAR THE PATH OF SEVERE THUNDERSTORMS INCLUDE...STANTON...
DILLARD...DAVISVILLE AND ANTHONIES MILL.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3777 9132 3780 9143 3859 9134 3860 9106
3774 9111 3771 9133
TIME...MOT...LOC 1050Z 271DEG 45KT 3850 9116 3773 9127
$$
BRITT000
WWUS53 KLSX 081115
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
514 AM CST TUE JAN 8 2008
MOC055-071-221-081124-
/O.EXP.KLSX.SV.W.0019.000000T0000Z-080108T1115Z/
WASHINGTON MO-CRAWFORD MO-FRANKLIN MO-
514 AM CST TUE JAN 8 2008
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN FRANKLIN...CRAWFORD
AND EXTREME NORTHWESTERN WASHINGTON COUNTIES EXPIRES AT 515 AM CST...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
LAT...LON 3777 9132 3780 9143 3859 9134 3860 9106
3774 9111 3771 9133
TIME...MOT...LOC 1114Z 271DEG 45KT 3849 9078 3772 9089
$$
BRITTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 8, 4:12 AM CST, 14 minutes earlier.
Area forecast discussion, Jan 8, 4:12 AM CST, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 412 AM CST TUE JAN 8 2008 .DISCUSSION... THE STORM SYSTEM THAT BROUGHT SVR WX TO THE REGION YDY WL CONT TO AFFECT WX ACROSS THE REGION AGAIN TDY. CDFNT CURRENTLY ACROSS ERN KS...THRU W CENTRAL TO NERN MO...AND ACROSS W CENTRAL TO NRN IL WL MV EWD SLOWLY TDY. THE CDFNT WL BE IN THE STL METRO AREA AROUND 18Z TDY. THE UPR LVL TROF THEN BECOMES NEGATIVELY TILTED AND QUICKLY EJECTS THE SYSTEM ENEWD THIS AFTN. ATTM...MDLS INDICATE THAT ATMO WL HAVE A CHC TO DESTABILIZE ENUF FOR POSSIBILITY OF ANOTHER ROUND OF SVR WX AHEAD OF THE CDFNT LATE THIS MRNG AND INTO THE AFTN. MDLS ARE BEGINNING TO INDICATE A BRIEF PD OF SN ACROSS EXTREME NRN PORTIONS OF THE CWA THIS EVE. BASED ON CURRENT MDL TRENDS...LITTLE TO NO SN ACCUMULATION IS EXPECTED. AFTER THIS SYSTEM PULLS NEWD...WED IS EXPECTED TO DRY WITH ABV AVG TEMPS WITH HIGHS IN THE UPR 40S AND 50S. MDLS SOLNS BEGIN TO DIVERGE AFTER WED WITH EACH MDL HAVING A LITTLE DIFF SOLN REGARDING STRENGTH AND TIMING OF SYSTEM. HOWEVER...GFS IS THE OUTLIER WITH THIS SYSTEM KEEPING THE MAIN SYSTEM WELL N OF MO. THIS SYSTEM WL BRING A CHC OF RA OR SN TO MUCH OF THE AREA ON THURS INTO FRI. DUE TO LOW CONFIDENCE IN LATEST MDL SOLNS...MADE FEW CHANGES TO PREV FCST AND TRENDED TWD NAM...UKMET AND ECMWF SOLNS. MADE FEW CHANGES TO PREV FCST IN EXTD PDS. TILLY && .AVIATION... FOR THE 06Z TAFS... COLD FRONT EXTENDED FROM EAST CENTRAL IA ACROSS NORTH MO INTO CENTRAL OK LATE THIS EVENING. WIDE BAND OF SHOWERS/THUNDERSTORMS CONTINUED FROM SOUTHWEST MO ACROSS CENTRAL INTO EAST CENTRAL AND NORTHEAST MO. SHOWERS/THUNDERSTORMS WERE MOVING TO THE NORTHEAST. COLD FRONT WILL CONTINUE TO MOVE SLOWLY SOUTHEASTWARD TONIGHT AND ON TUESDAY. EXPECT THE FRONT TO CLEAR THE STL METRO AREA EARLY DURING THE AFTERNOON TUESDAY. TPS && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jan 8, 1:49 AM CST, 2 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 149 AM CST TUE JAN 8 2008 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-081215- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 149 AM CST TUE JAN 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...REST OF TONIGHT PERIODS OF THUNDERSTORMS WILL CONTINUE THE REST OF THE NIGHT. THESE STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL...WITH SOME FLOODING POSSIBLE. SCATTERED SEVERE THUNDERSTORMS WILL CONTINUE THROUGH THE NIGHT...GENERALLY SOUTH AND EAST OF THE ST. LOUIS METRO AREA. THESE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES TOWARDS DAYBREAK. FOR FURTHER INFORMATION ON CONVECTIVE WATCHES...PLEASE REFER TO THE LATEST STORM PREDICTION CENTER WATCH PRODUCTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE CHANCE FOR THUNDERSTORMS CONTINUES ON TUESDAY...PRIMARILY ACROSS EASTERN MISSOURI AND SOUTHWEST ILLINOIS. SOME STORMS COULD BE SEVERE ACROSS SOUTH CENTRAL ILLINOIS ON TUESDAY. THERE IS A CHANCE OF SNOW ACROSS THE AREA ON THURSDAY AND THURSDAY NIGHT. THERE IS ALSO A CHANCE OF SNOW OVER SOUTHEAST MISSOURI AS WELL AS SOUTHWEST AND SOUTH CENTRAL ILLINOIS ON SATURDAY NIGHT AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ATTENTION IS REQUIRED. SPOTTERS ARE ENCOURAGED TO REPORT HEAVY RAINFALL OR ANY FLOODING TO THE NATIONAL WEATHER SERVICE. SPOTTERS ARE ALSO ENCOURAGED TO RELAY ANY SEVERE WEATHER REPORTS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 MILLER
In the hours before
Local storm report, Jan 7, 11:20 PM CST, 5 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1120 PM CST MON JAN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 PM HAIL N WASHINGTON 38.56N 91.02W
01/07/2008 M1.50 INCH FRANKLIN MO TRAINED SPOTTER
&&
SIPPRELLLocal storm report, Jan 7, 11:33 PM CST, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1133 PM CST MON JAN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1132 PM HAIL 6 NW COTTLEVILLE 38.81N 90.73W
01/07/2008 E0.75 INCH ST. CHARLES MO TRAINED SPOTTER
LOCATION AT WINGHAVEN BLVD AND HIGHWAY N.
&&
SIPPRELLLocal storm report, Jan 8, 12:35 AM CST, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1235 AM CST TUE JAN 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1234 AM HAIL CUBA 38.06N 91.40W
01/08/2008 E0.88 INCH CRAWFORD MO AMATEUR RADIO
ALONG HIGHWAY 44 AT MILE MARKER 209.
&&
SIPPRELLLocal storm report, Jan 8, 12:45 AM CST, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1245 AM CST TUE JAN 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1244 AM HAIL BOURBON 38.15N 91.25W
01/08/2008 E0.75 INCH CRAWFORD MO AMATEUR RADIO
DIME SIZED HAIL REPORTED.
&&
SIPPRELLLocal storm report, Jan 8, 12:47 AM CST, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1247 AM CST TUE JAN 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1244 AM HAIL N SULLIVAN 38.21N 91.17W
01/08/2008 E0.75 INCH FRANKLIN MO TRAINED SPOTTER
AT INTERSECTION OF LANDERS AND SOUTH SERVICE ROAD.
&&
SIPPRELLLocal storm report, Jan 8, 3:30 AM CST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
330 AM CST TUE JAN 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 AM HAIL AVISTON 38.61N 89.61W
01/08/2008 E0.75 INCH CLINTON IL STORM CHASER
HAIL FELL FOR 2 MINUTES. ESTIMATED WINDS TO 45 MPH.
&&
KARLZThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 7, 6:20 PM CST | Severe Thunderstorm Warning | LSX | Pike | 40 min |
| Jan 7, 7:23 PM CST | Severe Thunderstorm Warning | LSX | Boone, Callaway, Cole, Moniteau | 52 min |
| Jan 7, 8:12 PM CST | Severe Thunderstorm Warning | LSX | Callaway, Montgomery, Warren | 48 min |
| Jan 7, 8:27 PM CST | Tornado Warning | LSX | Pike | 48 min |
| Jan 7, 8:35 PM CST | Tornado Warning | LSX | Crawford, Franklin, Gasconade | 40 min |
| Jan 7, 8:52 PM CST | Severe Thunderstorm Warning | LSX | Gasconade, Osage | 38 min |
| Jan 7, 9:04 PM CST | Tornado Warning | LSX | Gasconade, Osage | 41 min |
| Jan 7, 9:43 PM CST | Tornado Warning | LSX | Lincoln, Pike | 47 min |
| Jan 7, 9:43 PM CST | Tornado Warning | LSX | Franklin, Gasconade, Warren | 27 min |
| Jan 7, 10:01 PM CST | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Gasconade | 44 min |
| Jan 7, 10:43 PM CST | Severe Thunderstorm Warning | LSX | Franklin, Saint Charles, Warren | 47 min |
| Jan 7, 11:18 PM CST | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis | 42 min |
| Jan 8, 12:08 AM CST | Severe Thunderstorm Warning | LSX | Crawford, Gasconade | 52 min |
| Jan 8, 12:35 AM CST | Severe Thunderstorm Warning | LSX | Franklin, Washington | 40 min |
| Jan 8, 1:10 AM CST | Severe Thunderstorm Warning | LSX | Jefferson, Saint Louis, City of Saint Louis | 50 min |
| Jan 8, 3:39 AM CST | River Flood Warning | LSX | Marion | 17 hr |
| Jan 8, 4:39 AM CST | Severe Thunderstorm Warning | LSX | Iron, Reynolds | 51 min |
| Jan 8, 5:02 AM CST | Severe Thunderstorm Warning | LSX | Franklin, Washington | 25 min |
| Jan 8, 1:30 PM CST | River Flood Warning | LSX | Lincoln | 20 hr |
| Jan 8, 2:30 PM CST | River Flood Warning | LSX | Osage | 20 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.